Scholion.ai

Optimal Load Balancing on Sonet Bidirectional Rings

Young-Soo Myung, Hu-Gon Kim, Dong-Wan Tcha

Operations Research · 1997 · Volume 45 · Issue 1

DOI: 10.1287/opre.45.1.148

Abstract

In this paper we consider the Ring Loading Problem, which arises in the design of SONET bidirectional rings. The issue of demand splitting divides the ring loading problem into the two kinds. One allows a demand to be split and routed in two different directions and the other does not. The former kind becomes a relaxation of the latter. We present an efficient exact solution procedure for the case with demand splitting, and a two-approximation algorithm for the case without demand splitting. Computational results are also shown to prove the efficiency of the proposed procedures.

Keywords

communications, design of self healing rings, networks/graphs, applications, load balancing of rings, programming, linear, algorithms, exact solution to a ring loading problem

Enable JavaScript for citation tools and additional paper interactions.